MAUDE Adverse Event Report: ETHICON INC. PRNVA BLU 30IN 6-0 D/A C-1; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRNVA BLU 30IN 6-0 D/A C-1; SUTURE, NON ABSORBABLE, SYNTHETIC
Model Number 3706H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2019 and suture was used.The suture deswaged on routine use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Date sent to the fda: 01/24/2020.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 evaluation: it was received for analysis an empty labeled winding former two detached needles and a suture piece of product.During the visual inspection of the needles, the swage and attachment area were noted to be as expected.However, there were body fluids, remnant of the suture inside of the barrel hole, and slight marks at the edge of the needle that appear to be by the use of a surgical instrument.In the other needle, no suture remnant at the barrel of the hole was observed, only, body fluids and marks on the needle that appear to be by the use of a surgical instrument could be observed.The suture was examined, and the impression of the swage area was not observed as the end was cut.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition the assignable of the performance - pull off suture needle, suggest an improper handling of the sample.

Brand Name
PRNVA BLU 30IN 6-0 D/A C-1
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9359207
Report Number2210968-2019-90194
Device Sequence Number13949437
Product Code GAW
UDI-Device Identifier10705031004627
UDI-Public10705031004627
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number3706H
Device Catalogue Number3706H
Device Lot NumberPAJ579
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/24/2020
Patient Sequence Number1